I’m 23 years old and a male. I was on propecia, when I was uncomfortable about my hair situation, though my doctor suggested it wasn’t a necessity. I have more thinning in the temple region (perhaps maturing hairline but I have a large forehead). After awhile, I decided it was not worth it to be on this pill forever and I hadn’t noticed a significant change in my hair. So, I decided to stop taking it roughly 7 months after I started. I have noticed lately some shedding (not of miniaturized hairs, but regular kind). I normally shed during the winter anyway, but I’m wondering whether I should be concerned that Propecia has screwed with my hormones, or I should expect hair growth to resume?
It seems like you are describing a phenomenon called “catch-up” hair loss after stopping Propecia.
Patients sometimes do not understand that having no change is good, as it indicates stability. You may not notice new hair growing with Propecia, but you are also not losing more hair. Once you stop the medication after a few months, all the positive (silent) benefits of Propecia will reveal themselves, as the hairs the drug protected from falling out will be lost.
I do not believe Propecia “screwed” with your hormones. Instead, you likely have genetic hair loss and Propecia (while you were taking it) was keeping your hormones (DHT) from causing hair loss.